I got a gash above my hip

Patient

Q: I got a gash above my hip, and in the hospital they gave me a lidocain shot so they can clean it out. But it's been over a week now and the area is still a bit numb. Is that normal? Or is there something wrong?

Doctor

A:   Welcome To Ask The Doctor.
We understand your concern.

Lidocaine shot is short acting and doesn't causes any numbness after use.
Your history is suggestive of a condition known as Meralgia Paresthesia.
It is a type of pinched nerve.
As far as treatment of Meralgia Paresthesia is concerned, initially I would advise you to do hot fomentation with hot water bag and apply local gels like Volini over there.
If this persists even after 7 days, I would recommend treatment with a combination of Pregabalin and Methylcobalamine.

I hope it helps

Related Q&A

Q: I have a feeling that I may have an undiagnosed autoimmune disorder or something that affects my immune system. Advice?

Q: My child had a mmr shot at 3 but now his doctor wants to give it again at 5. What are the risks? should i let him get...

Q: I stepped on a rusty horseshoe nail today I had a tetnis shot about 4 years ago should I go get another one the nail ...

Q: Hi! I'm writing you in order to decide whether I should have a rabies shot done or not. I'm in the Philippines on a ...

Q: Why do you have to wait 14 days after receiving a Hepatitis B shot before you can donate plasma?

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews